MAUDE Adverse Event Report: ZIMMER BIOMET, INC. INTERCHANGEABLE HUMERAL ASSEMBLY SMALL 8 INCH LENGTH FOR CEMENTED USE ONLY; PROSTHESIS, EXTREMITIES

ZIMMER BIOMET, INC. INTERCHANGEABLE HUMERAL ASSEMBLY SMALL 8 INCH LENGTH FOR CEMENTED USE ONLY; PROSTHESIS, EXTREMITIES
Catalog Number 32810502508
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Paralysis (1997); Loss of Range of Motion (2032)
Date of Event 06/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item# 00112114001; lot# 19aa18160; item# 32810503506; lot# 63873781; item# 32810502504; lot# 64410229.Report source: foreign - event occurred in (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent a revision surgery approximately one (1) year and four (4) months ago due to unknown mechanical complications and a radial nerve deficit resulting in loss of sensation and motor function.During the revision, a plate was applied to the humeral fracture site, and a new humeral component was cemented into place.The legal allegations noted that the patient continues to experience near total loss of right arm function and paralysis.No further interventions have been reported to date.To date, it is not confirmed that a zimmer biomet cement was used during this revision surgery.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: initial procedure (b)(6) 2020 findings: previous screw and humeral implant and cement removed without difficulty, neurolysis of the ulnar and radial nerve performed, new cm implants placed, full extension to 100 degrees flexion, osteosynthesis on the internal condyle with a alps external plate, no intraop complications, immobilize in extension for 15 days.Legal document - the consequences of this intervention [revision] were disastrous.[patient] is very handicapped, and today very embarrassed by this complication of orthopedic surgery on the right side, since he now presents almost total paralysis of the upper right limb¿has almost lost the use of his right arm.No further interventions have been reported.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
INTERCHANGEABLE HUMERAL ASSEMBLY SMALL 8 INCH LENGTH FOR CEMENTED USE ONLY
Common Device Name
PROSTHESIS, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12737507
Report Number0001822565-2021-03158
Device Sequence Number19875157
Product Code JDC
UDI-Device Identifier00889024273955
UDI-Public(01)00889024273955(17)231231(10)64122452
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number32810502508
Device Lot Number64122452
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H10
Outcome Attributed to Adverse Event Disability; Other;
Patient Age47 YR
Patient SexMale
Patient Weight124 KG